Format

Send to:

Choose Destination
See comment in PubMed Commons below
Biol Psychiatry. 2002 Feb 1;51(3):264-5.

Possible association of QTc interval prolongation with co-administration of quetiapine and lovastatin.

Author information

  • 1Department of Psychiatry and Biobehavioral Sciences, University of California at Los Angeles School of Medicine, Los Angeles, California, USA.

Abstract

BACKGROUND:

QTc interval prolongation can occur as a result of treatment with both conventional and novel antipsychotic medications and is of clinical concern because of its association with the potentially fatal ventricular arrhythmia, torsade de pointes.

METHODS:

One case is described in which a patient with schizophrenia, who was being treated for dyslipidemia, developed a prolonged QTc interval while taking quetiapine and lovastatin.

RESULTS:

QTc returned to baseline when the lovastatin dose was reduced.

CONCLUSIONS:

QTc prolongation associated with antipsychotic medication occurs in a dose-dependent manner. We therefore hypothesize that the addition of lovastatin caused an increase in plasma quetiapine levels through competitive inhibition of the cytochrome P(450) (CYP) isoenzyme 3A4. Our case highlights the potential for a drug interaction between quetiapine and lovastatin leading to QTc prolongation during the management of dysipidemia in patients with schizophrenia.

PMID:
11839370
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk